Hail, Uintah
- When
- May 7, 3:32 PM MST to 3:35 PM MST
- Where
- Uintah County, 8 mi N of Vernal
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.567, -109.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 7, 1:30 PM MST, 2 hours 2 minutes earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 230 PM MDT WED MAY 7 2003 FAIRLY PERSISTENT AREA OF SHOWERS AND ISOLATED THUNDERSTORMS NORTH OF THE I-70 CORRIDOR WITH WIDELY SCATTERED LIGHT SHOWERS ACROSS THE SOUTHERN MOUNTAINS AND PLATEAUS ACCORDING TO RADAR EARLY THIS AFTN. ACTIVITY ACROSS THE NORTH SEEMS TO CORRELATE NICELY WITH AREA OF WAA IN THE 7-5H LAYER COMBINED WITH DIVERGENCE ASSOCIATED WITH LEFT EXIT REGION OF JET. TONIGHT: EXPECT THIS ACTIVITY TO CONTINUE INTO THE EVENING AS UPPER LEVEL S/WV TROF MOVES ACROSS THE NORTHERN PORTION OF THE CWFA. 5H TEMPS TAKE A DIP WHICH WILL HELP KEEP THE ATMOSPHERE UNSTABLE INTO THE EVENING HOURS. IN RESPONSE TO WEAK-MODERATE DYNAMICAL FORCING AND INSTABILITY BUMPED POPS UP TO LIKELY IN THE EASTERN UINTA MOUNTAINS AND NORTHERN COLORADO MOUNTAINS WITH LIGHT SNOW AMOUNTS. ETA AND GFS DIFFER WITH COLD FRONT APPROACHING NORTHEAST UTAH WHICH MAY ENHANCE SNOW AMOUNTS IN THE EASTERN UINTA MOUNTAINS. AS THE NOSE OF THE JET PUSHES EAST OF THE DIVIDE OVERNIGHT DYNAMICAL FORCING DIMINISHES. THIS COMBINED WITH DIURNAL COOLING SHOULD BRING A DECREASE IN SHOWER ACTIVITY. THURSDAY: SHORTWAVE RIDGE BUILDS OVER THE AREA BEHIND TONIGHTS WAVE. HOWEVER...NORTHERN TWO THIRDS OF THE CWFA REMAINS QUITE MOIST AND UNSTABLE. IN ADDITION...SIMILAR PATTERN EVOLVES WITH ANOTHER 100+ KT JET MOVING ACROSS THE SOUTHERN PORTION OF THE CWFA. LEFT EXIT REGION FAVORS THE NORTH AGAIN AND RAISED POPS NORTH AGAIN ACCORDINGLY. COOLED TEMPERATURES A BIT...GENERALLY STRADDLING MAV AND MET MOS GUIDANCE. THURSDAY NIGHT: INSTABILITY AND DYNAMICS SHOULD KEEP SHOWERS GOING INTO THE EVENING. BROAD AREA OF DIFLUENCE AND WAA ACROSS THE NORTH SHOULD KEEP AT LEAST SCATTERED ACTIVITY CONTINUING THROUGH THE NIGHT. NL LONG-TERM...THE NORTH REMAINS FAVORED WITH DEEPER MOISTURE AND BETTER DYNAMICS. HAVE FOLLOWED THE SLOWER ETA SOLUTION WITH THIS PACKAGE WITH ONLY FAIR CERTAINTY. CLOSED LOW APPROACHES SLC ON FRIDAY PRODUCING AN UNSTABLE AND DIVERGENT SW FLOW IN THE AFTERNOON. STRONG THUNDERSTORMS REMAINS A THREAT NORTH OF THE ROAN/TAVAPUTS WITH JET SUPPORT AND DEEP LIFT/MOISTURE. THE -24C COLD CORE MOVES OVER THE CWA FRIDAY NIGHT-SATURDAY FOR THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS. ABOVE 8000 FEET...SIGNIFICANT SNOWFALL IS POSSIBLE ACROSS THE NORTH. CONVECTION COULD PRODUCE SOME LOCAL HEAVY DUMPS. SUNDAY...SLOW MOVEMENT OF THE UPPER LOW THREATENS WRAP-AROUND ACROSS THE NORTH. THEN CERTAINTY LOWERS. MONDAY...ANOTHER WEAK WAVE THREATENS MORE NORTHERN PRECIP. TUESDAY-WEDNESDAY...A BLOCKING PATTERN DEVELOPS WITH A RIDGE BUILDING IN THE EASTERN PACIFIC FOR A DRIER AND WARMER PATTERN LOCALLY. RAMEY .GJT...NONE.
COZ001>014-017>023-UTZ022>025-027>029-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 549 AM MDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH .DAY ONE...TODAY AND TONIGHT... CONVECTIVE WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE NEAR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE LOWER ELEVATIONS OF WESTERN COLORADO AND EASTERN UTAH...WITH SCATTERED THUNDERSTORMS OVER THE SOUTHERN MOUNTAINS. CONVECTIVE WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE NEAR THESE SHOWERS AND THUNDERSTORMS. AFTER MIDNIGHT FROM 1 TO 3 INCHES OF SNOW WILL ACCUMULATE IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON FRIDAY NIGHT... WITH THE BEST CHANCE IN THE NORTHERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MORE INFORMATION CAN BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/GJT (ALL LOWER CASE)
The Grand Junction radar (KGJX), 202 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366757.